Duke Mathematical Journal

Balanced metrics and Chow stability of projective bundles over Kähler manifolds

Reza Seyyedali

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In 1980, I. Morrison proved that the slope stability of a vector bundle of rank 2 over a compact Riemann surface implies Chow stability of the projectivization of the bundle with respect to certain polarizations. Using the notion of balanced metrics and recent work of Donaldson, Zhang, Wang, and Phong-Sturm, we show that the statement holds for higher-rank vector bundles over compact algebraic manifolds of arbitrary dimension that admit constant scalar curvature metric and have discrete automorphism group

Article information

Duke Math. J., Volume 153, Number 3 (2010), 573-605.

First available in Project Euclid: 4 June 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32Q15: Kähler manifolds
Secondary: 53C07: Special connections and metrics on vector bundles (Hermite-Einstein- Yang-Mills) [See also 32Q20]


Seyyedali, Reza. Balanced metrics and Chow stability of projective bundles over Kähler manifolds. Duke Math. J. 153 (2010), no. 3, 573--605. doi:10.1215/00127094-2010-032. https://projecteuclid.org/euclid.dmj/1275671398

Export citation


  • R. Berman, B. Berndtsson, and J. Sjöstrand, A direct approach to Bergman kernel asymptotics for positive line bundles, Ark. Mat. 46 (2008), 197--217.
  • D. Burns and P. De Bartolomeis, Stability of vector bundles and extremal metrics, Invent. Math. 92 (1988), 403--407.
  • D. Catlin, ``The Bergman kernel and a theorem of Tian'' in Analysis and Geometry in Several Complex Variables (Katata, 1997), Birkhäuser, Boston, 1--23.
  • S. K. Donaldson, A new proof of a theorem of Narasimhan and Seshadri, J. Differential Geom. 18 (1983), 269--277.
  • —, Anti self-dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles, Proc. London Math. Soc. (3) 50 (1985), 1--26.
  • —, Scalar curvature and projective embeddings, I, J. Differential Geom. 59 (2001), 479--522.
  • —, Scalar curvature and stability of toric varieties, J. Differential Geom. 62 (2002), 289--349.
  • —, Scalar curvature and projective embeddings, II, Q. J. Math. 56 (2005), 345--356.
  • J. Fine, Constant scalar curvature Kähler metrics on fibred complex surfaces, J. Differential Geom. 68 (2004), 397--432.
  • Y.-J. Hong, Ruled manifolds with constant Hermitian scalar curvature, Math. Res. Lett. 5 (1998), 657--673.
  • —, Constant Hermitian scalar curvature equations on ruled manifolds, J. Differential Geom. 53 (1999), 465--516.
  • —, Gauge-fixing constant scalar curvature equations on ruled manifolds and the Futaki invariants, J. Differential Geom. 60 (2002), 389--453.
  • L. Hörmander, An Introduction to Complex Analysis in Several Variables, 3rd ed., North-Holland Math. Library 7, North-Holland, Amsterdam, 1990.
  • S. Kobayashi, Differential Geometry of Complex Vector Bundles, Publ. Math. Soc. Jap. 15, Princeton Univ. Press, Princeton, 1987.
  • H. Luo, Geometric criterion for Gieseker-Mumford stability of polarized manifolds, J. Differential Geom. 49 (1998), 577--599.
  • I. Morrison, Projective stability of ruled surfaces, Invent. Math. 56 (1980), 269--304.
  • D. H. Phong and J. Sturm, Stability, energy functionals, and Kähler-Einstein metrics, Comm. Anal. Geom. 11 (2003), 565--597.
  • —, Scalar curvature, moment maps, and the Deligne pairing, Amer. J. Math. 126 (2004), 693--712.
  • J. Ross and R. Thomas, An obstruction to the existence of constant scalar curvature Kähler metrics, J. Differential Geom. 72 (2006), 429--466.
  • G. Tian, Kähler-Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997), 1--37.
  • K. Uhlenbeck and S.-T. Yau, On the existence of Hermitian-Yang-Mills connections in stable vector bundles, Comm. Pure Appl. Math. 39 (1986), suppl., S257-- S293.
  • X. Wang, Balance point and stability of vector bundles over a projective manifold, Math. Res. Lett. 9 (2002), 393--411.
  • —, Canonical metrics on stable vector bundles, Comm. Anal. Geom. 13 (2005), 253--285.
  • S. Zelditch, Szegő kernels and a theorem of Tian, Internat. Math. Res. Notices 1998, 317--331.
  • S. Zhang, Heights and reductions of semi-stable varieties, Compositio Math. 104 (1996), 77--105.